Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


quit my meds for two years. feel so much better.
Nov 7, 2011

I have been positive for 15 years with HIV two years after I started taking crixivan then after i tried that I started taking atripla, after that i tried the combo Truvada Norvir and lexiva. All of theses combinations have made my belly so big not to mention all the terrible side affects that i have been dealing with for years.

So i made a decision to quit taking my meds, so for two years i have not taken any HIV meds, I feel so much better and i feel alive. When i was on the HIV meds i was severely clinically depressed. Can you give me some feedback? i would surly appreciate it I'm very positive about my life now I do Yoga and meditate and keep stress out of my thinking.

I Sincerely Appreciate any helpful comments,

Chad

Response from Mr. Vergel

Chad

I do not doubt that you feel better now that you are not on HIV medications. But you know that you will eventually pay the price of not having a controlled HIV viral load. We have seen several studies that show that once you lose CD4 cells to lower CD4 cell nadirs (meaning, the lowest CD4 cell numbers you have had), parts of the immune system do not recover even when CD4 cells go up again when HIV medications are started again.

We now have more side effect friendly medications like Isentress (raltegravir), Selzentry (Maraviroc), Intelence (etravirine), Endurant, and Complera (Endurant plus Truvada)so talk to your doctor about these options after reviewing your genotype test results. I would not assume that you will feel as bad on these medications.

Nelson



Previous
tengo sifilis y resistencia al retroviral
Next
Feeling Ill after Exercise

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement